Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2011, 1:29 PM EDT for 4 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 1:29 PM EDT (17:29 UTC)
- Expired
- Jun 20, 2011, 2:09 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS53 KIWX 201729
SVRIWX
INC053-069-103-169-201830-
/O.NEW.KIWX.SV.W.0116.110620T1729Z-110620T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 PM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 230 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
5 MILES EAST OF BUNKER HILL...OR 7 MILES EAST OF GRISSOM AFB...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SWEETSER...
LA FONTAINE...
VAN BUREN...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SOMERSET...MIER...TREATY...JALAPA...LINCOLNVILLE...BANQUO...
HANFIELD...LAKE WOOD...LANDESS...MOUNT ETNA...PLEASANT PLAIN AND
ARCANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4056 8587 4058 8587 4057 8599 4058 8613
4073 8611 4077 8549 4053 8548
TIME...MOT...LOC 1729Z 269DEG 33KT 4064 8596
WIND...HAIL 60MPH 1.00IN
$$
FISHER2 follow-up statements
968
WWUS53 KIWX 201749
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 PM EDT MON JUN 20 2011
INC103-201759-
/O.CAN.KIWX.SV.W.0116.000000T0000Z-110620T1830Z/
MIAMI IN-
149 PM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4056 8587 4073 8586 4077 8549 4054 8548
4053 8549
TIME...MOT...LOC 1749Z 269DEG 33KT 4059 8572
$$
INC053-069-169-201830-
/O.CON.KIWX.SV.W.0116.000000T0000Z-110620T1830Z/
WABASH IN-HUNTINGTON IN-GRANT IN-
149 PM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN GRANT...SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN WABASH
COUNTIES...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR SWEETSER...OR ABOUT 6 MILES NORTHWEST OF MARION...AND
MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...
VAN BUREN...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HANFIELD...LANDESS...LAKE WOOD AND ARCANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4056 8587 4073 8586 4077 8549 4054 8548
4053 8549
TIME...MOT...LOC 1749Z 269DEG 33KT 4059 8572
WIND...HAIL 60MPH 1.00IN
$$
FISHER149
WWUS53 KIWX 201809
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EDT MON JUN 20 2011
INC053-069-169-201819-
/O.CAN.KIWX.SV.W.0116.000000T0000Z-110620T1830Z/
WABASH IN-HUNTINGTON IN-GRANT IN-
209 PM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANT...SOUTHWESTERN
HUNTINGTON AND SOUTHEASTERN WABASH COUNTIES IS CANCELLED...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4056 8587 4073 8586 4077 8549 4054 8548
4053 8549
TIME...MOT...LOC 1809Z 269DEG 33KT 4053 8548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:07 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 20, 1:07 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 107 PM EDT MON JUN 20 2011 .AVIATION... / 18Z TAFS / SHOWERS/ISO STORMS AND MAINLY BRIEF TIMES OF MVFR CIG/VIS RESTRICTIONS CAN BE EXPECTED THROUGH 20/21Z AS A SECOND WEAKENING CONVECTIVE COMPLEX PROPAGATES EWD INTO THE FA. MAINLY DRY AND VFR LATER THIS AFTERNOON INTO THIS EVENING. MAY SEE SOME ISO/SCT ELEVATED CONVECTION DURING THIS TIME GIVEN LOW LEVEL THETA-E ADVECTION AND WEAK ISENTROPIC ASCENT OVER A COMPOSITE OUTFLOW SOUTH OF THE FA. COVERAGE/PROBABILITY TOO LOW TO INCLUDE A SHRA/TSRA MENTION IN THE TAFS ATTM. THIS BOUNDARY SHOULD MIX NWD THROUGH THE FA LATER TONIGHT INTO TOMORROW MORNING. LIGHT WINDS ALONG BOUNDARY...ALONG WITH COOLING/MOIST BOUNDARY LAYER WILL LIKELY SET THE STAGE FOR MVFR/IFR CONDITIONS AROUND DAYBREAK TOMORROW. ADDED A MVFR GROUP FROM 8-14Z FOR NOW. OTHERWISE...WILL HAVE TO WATCH FOR ANOTHER MORE ORGANIZED CONVECTIVE SYSTEM TO WORK THROUGH LATER TONIGHT AND TUESDAY MORNING ALONG THE ABOVE MENTIONED BOUNDARY. AGAIN...WENT THE OPTIMISTIC/DRY ROUTE FOR NOW GIVEN LOW CONFIDENCE ON TRACK/EVOLUTION. && .PREV DISCUSSION... /ISSUED 1005 AM EDT MON JUN 20 2011/ UPDATE... WIDESPREAD SHOWERS/STORMS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS AFTERNOON AS AN MCV TRACKS THROUGH THE FA. OUTFLOW FROM IMPRESSIVE MORNING BOW THAT TRACKED THROUGH OUR FAR SW EARLY THIS MORNING HAS SINCE DIVED WELL SOUTH INTO CENTRAL IN TOWARDS RICHER LOW LVL THETA-E RESERVOIR. THIS HAS TO SOME DEGREE CUT OFF A MORE IMPRESSIVE 30-40 KT MOIST LLJ INFLUX...AS SHOWN BY LATEST WOLCOTT PROFILER AND RUC ANALYSIS. AS A RESULT...NOT EXPECTING ANY SEVERE STORMS...ALTHOUGH SOME STRONGER CELLS STILL POSSIBLE ACROSS THE EAST PER SOME WEAK BOUNDARY LAYER DESTABILIZATION. CONTINUED WITH CHC POPS AFTER 18Z THIS AFTN AS STILL QUESTIONS ON EVOLUTION OF ANOTHER CONVECTIVE COMPLEX NOW ACROSS EASTERN IA...NORTHEAST MO...AND WEST-CENTRAL IL. HIGHRES GUIDANCE HINTS AT THIS ACTIVITY TRACKING THROUGH THE AREA THIS AFTN...ALTHOUGH IN A WEAKENING STATE GIVEN LEFTOVER STABLE BUBBLE NORTH OF THE PRIMARY LOW LEVEL THETA-E RIDGE THAT SHOULD REMAIN SOUTH TODAY. OPTED FOR CHC POPS AFTER 18Z GIVEN EXPECTED WEAKENING TREND OF UPSTREAM CONVECTION AS 55-60 KT LLJ MIXES OUT/WEAKENS...AND WITH LINGERING LARGER SCALE SUBSIDENCE IN THE WAKE OF THIS MORNING/S MCV. WITH THE ABOVE MENTIONED CONCERNS THINK THE SVR RISK IS LOW FOR THIS AFTN AND EARLY EVE. PREV DISCUSSION... /ISSUED 342 AM EDT MON JUN 20 2011/ SHORT TERM... TODAY THROUGH TUESDAY NIGHT STAUNCH THETA-E PLUME CONTINUES TO SHIFT NE PER REFLECTED STRONG LL SOUTHERLY FLOW AHEAD OF THE PROPAGATING WESTERN CONUS TROUGH AND A STRONG ASSOCIATED LEAD IMPULSE. ROBUST CONVECTION CONTINUES ACROSS NE/IA WITH OTHER STORMS DEVELOPING OVER SOUTHERN IN AND KY IN RESPONSE TO A LLJ. THE PERIOD/S FORECAST WILL BE ANOTHER TRICKY VENTURE GIVEN SUBTLE MID LEVEL IMPULSES/MCV/S/AND BOUNDARY INTERACTIONS. HOWEVER...THE ADVECTING LONGWAVE UPPER TROUGH WILL TRUMP ALL PROCESSES BY TONIGHT...WITH THE FORCED NORTHWARD ADVECTION OF DEEPER MOISTURE AND THE ASSOCIATED WARM FRONT INTO THE NE FA. THE TRANSITION OF THIS BOUNDARY NORTH WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS...WITH THE POTENTIAL FOR AN MCS INTO THE REGION THIS MORNING. UPSTREAM ACTIVITY OVER IA IS STARTING TO SEE COLD POOL DEVELOPMENT WITH A SOUTHERN DEVIANT CELL FOLLOWING THE H85 THETA-E GRADIENT ESE. HEIGHT RISES INTO THE REGION WITH THICKNESS RISES WOULD CERTAINLY DICTATE A MORE EASTERN PATH FOR THIS BOWING CELL AS IT PROGRESSES INTO IL AND INTERACTS WITH OTHER STRONG CELLS TO THE ENE...ESP GIVEN STAUNCH CAPPING PER THE ADVANCING EML. CURRENT THINKING IS FOR THIS COMPLEX TO ORGANIZE AND EVENTUALLY PUSH INTO IN THIS AM...WITH A SYSTEM GENERATED MCV LIKELY HELPING SPAWN ACTIVITY AS THE MAJORITY OF THE LINGERING MCS PASSES SOUTH OF THE FA. PREFERRED THE HRRR AND LOCAL WRF SOLUTIONS WHICH ARE IN LINE WITH AFOREMENTIONED IDEAS AND HAVE ALSO PERFORMED WELL AS OF LATE. HENCE...EITHER WAY YOU CUT IT...THE FA IS IN STORE FOR INCREASED CHANCES FOR SHRA/TS. THERE IS A CONCERN FOR SEVERE WEATHER GIVEN 0-6 KM BULK SHEAR VALUES IN EXCESS OF 50 KNOTS/0-3 KM SHEAR VECTORS IN EXCESS OF 30 KNOTS/AMPLE INSTABILITY ALONG THE WARM FRONT WITH MUCAPES IN EXCESS OF 1500-2000 J/KG/AND AN ADVANCING EML WITH AMPLE DRY AIR ALOFT AND STEEP MID LEVEL LAPSE RATES. LL THETA-E GRADIENT WILL BE SITUATED ACROSS THE NE HALF TONIGHT WITH PERTURBED UPPER FLOW OVER THE SOUTHERN GREAT LAKES. COPIOUS AMOUNT OF CONVECTION ONGOING ACROSS NE...WITH NEW DEVELOPMENT UPSTREAM THIS AFTERNOON WILL YIELD AN INCREASED POTENTIAL FOR ANOTHER MCS ADVECTING ACROSS THE SOUTHERN GREAT LAKES...WHICH WOULD FOLLOW THE H85-H3 THICKNESS CONTOURS INTO THE NE FA...WITH A RIDGE RIDING SETUP. HENCE...HAVE INCREASED POPS NE HALF...AND ADDED SEVERE MENTION GIVEN NAM/WRF PROGGED BULK SHEAR VALUES IN EXCESS OF 35 KNOTS WITH 0-3 KM SHEAR VECTORS IN EXCESS OF 30 KNOTS. CENTRAL CONUS LONG WAVE TROUGH WILL SUPPORT YET ANOTHER STRONG IMPULSE INTO THE WESTERN MIDWEST WITH INCREASING CHANCES FOR THUNDERSTORMS BY TUES AFTERNOON AND EVENING. HAVE RETAINED INCREASING POPS IN THE PERIOD. SEVERE POTENTIAL REMAINS GIVEN AMPLE MLCAPE VALUES IN EXCESS OF 2-3 KJ/KG WITH INCREASING DEEP LAYER SHEAR. STILL MUCH UNCERTAINLY PRESENT PER UPSTREAM CONVECTIVE DETAILS...PRECLUDING HIGHER POPS ATTM. ADJUSTED TEMPS TODAY GIVEN CONCERNS ON CLOUDS AND RAIN...SIDED WITH COOLER NAM/GFS NUMBERS. TUES STILL LOOKS HOT AND VERY HUMID WITH HIGHS AROUND 90 AT MOST PLACES AND DEWPOINTS IN THE LOW 70S. LONG TERM... PRIMARY QN AND RELATED MODEL PROB CONTS TO LIE W/HANDLING OF VIGOROUS SW TROUGH DIGGING THROUGH OR ATTM. SW EJECTS OUT INTO THE CNTRL PLAINS ON MON AND RAPIDLY DEEPEN/CLOSE OFF ACRS NE. HWVR SUBTLE MODEL DIFFS EXIST W/EWD WOBBLE AND SUBSEQUENT WKNG. DEEPENING SWRLY FLW WILL FINALLY ADVT STOUT LL THETA-E RIDGE PARKED ACRS KS/MO NEWD ON TUE AS SFC WMFNTL BNDRY FINALLY GETS MIXED NWD INTO THE SRN GREAT LAKES. NO QUALMS W/PRIOR GRID TWEAKS AND WILL HOLD AS CONV DETAILS AT THIS RANGE STILL QUITE UNCERTAIN ESP W/EXTENT OF PSBL DEBRIS CLD CVR TO DEAL W/TUE MORNING/PLACEMENT AND EVOLUTION OF LEFT OVR MCS TRACKING OUT OF THE PLAINS/AND POTENTIAL SPOILER MESOSCALE OUTFLW BNDRY. REGARDLESS ARRIVAL OF BOTH LL THETA-E RIDGE AND ERN PERIPHERY OF PLAINS EML FOSTER SOME PENCHANT FOR SVR STORMS PARTICULARLY NW HALF LT TUE AFTN/EVE AS IT STANDS NOW AND PERHAPS OVERNIGHT TUE COMMENSURATE W/MORE SIG HGT FALLS ALOFT SPREADING EWD AND ACCOMPANYING INCREASING ASCENT. OTHERWISE OCCLUDING CYCLONE GRINDS TO A HALT THU AND WILL HAVE TO SPREAD CHC POPS THROUGH THU TO ACCOUNT OF SHRA NR UPR LOW CNTR. NR TERM CONV TRENDS WELL SW OF CWA THIS MORNING ACRS CNTRL IL DEMONSTRATE THE INADEQUACY OF MOST MODEL SOLUTIONS WRT CONVN AND HERALD THE CONTD POTENTIAL PROBS TO BEGIN THIS PD ON MON. UNSEASONABLY WARM TEMPS TO START THE PD ON TUE WILL COOL TO WELL BLO NORMAL BY THU W/SLOW MODERATION NOT XPCD UNTIL DY8 (SUN). && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...T UPDATE...STEINWEDEL AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 20, 11:44 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1144 AM EDT MON JUN 20 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-211545- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1144 AM EDT MON JUN 20 2011 /1044 AM CDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY RISK WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AREAS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND ISOLATED LARGE HAIL MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 20, 11:40 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1140 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND GST 3 E MONON 40.87N 86.82W
06/20/2011 E70 MPH WHITE IN PUBLIC
COUNTLESS BRANCHES DOWN. SEVERAL 2-3 INCH BRANCHES
BLOCKING SOME ROADS. A TREE UPROOTED AND LANDED ON A
HOUSE IN BEDFORD BAY AREA. COUNTLESS POWERLINES STILL
DOWN. 2.5 INCHES OF RAIN HAS FALLEN SO FAR. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER IWX1101061
BENTLEYLocal storm report, Jun 20, 11:51 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL MONON 40.87N 86.88W
06/20/2011 M0.25 INCH WHITE IN TRAINED SPOTTER
ALSO REPORTED MINOR STREET FLOODING.
&&
EVENT NUMBER IWX1101062
BENTLEYSpecial weather statement, Jun 20, 12:00 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1200 PM EDT MON JUN 20 2011 INZ020-022>024-032-201700- WHITE-CASS IN-MIAMI-WABASH-GRANT- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...MARION...GAS CITY...UPLAND 1200 PM EDT MON JUN 20 2011 SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 2 PM EDT. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE HEAVY DOWNPOURS...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO 40 MPH.
Local storm report, Jun 20, 12:14 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 PM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM FLOOD 1 SE CHALMERS 40.65N 86.85W
06/20/2011 WHITE IN EMERGENCY MNGR
ROAD CLOSED ON COUNTY ROAD 700 SOUTH BETWEEN COUNTY
ROAD 100 EAST AND STATE ROUTE 43 DUE TO HIGH WATER.
STANDING WATER IN MANY AREAS.
&&
EVENT NUMBER IWX1101063
FISHERLocal storm report, Jun 20, 1:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
119 PM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 1 N MARION 40.57N 85.66W
06/20/2011 E0.88 INCH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101064
BENTLEYSpecial weather statement, Jun 20, 1:23 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 123 PM EDT MON JUN 20 2011 INZ022>027-032>034-201900- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK 123 PM EDT MON JUN 20 2011 SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 3 PM EDT...GENERALLY ALONG AND SOUTH OF A LINE FROM LOGANSPORT TO BLUFFTON. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE HEAVY DOWNPOURS...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO 50 MPH.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:59 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 61 min |
| Jun 20, 8:50 AM EDT | Special Weather Statement | IWX | Miami, Wabash | 25 min |
| Jun 20, 1:55 PM EDT | River Flood Watch | IWX | Carroll, White | 19 hr |
| Jun 20, 2:05 PM EDT | Areal Flood Advisory | IWX | White | 5 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.